MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE; BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE; BIOPSY NEEDLE
Model Number INS-0392
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Veran has attempted to contact the initial reporter twice via email to acquire additional information.There has been no response by the initial reporter as of the date this report is being submitted.The initial reporter indicated in mw5114915 that the device was available for evaluation, however the device has not been provided to veran as of the date this report is being submitted, and we have not received confirmation from the risk manager that the device is available.The investigation is in-progress.Once the investigation is complete, or if additional information is received, this report will be supplemented accordingly.
 
Event or Problem Description
Medwatch report (mw5114915) was received from the fda on 21-feb-2023.The medwatch report was submitted by a risk manager at the user facility.The following description was included in the report."during a navigational bronchoscopy with the veran there was an issue with the always-on tip tracked 21g anso cytology needle.The needle on the product would not retract back into the sheath after a few uses.This malfunction resulted in discontinued use of the product and limited specimens." based on the information provided in the medwatch report submitted by the risk manager, there was no impact on the patient as a result of the reported issue.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the results of the investigation of the reported issue.The device was discarded by the hospital; therefore, there could not be an investigation of the specific failure mode.The risk summary describes the risk associated with a device that is kinked or unable to retract.The cause of this failure mode is typically from damage to the pull wire caused by torquing or pushing the device too much during operation.In this case, the failure occurred after removing the sample from the needle, which indicates the needle was not exposed within the patient.As the device was not returned for evaluation, a definitive root cause could not be determined.

Brand Name
ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center dr
saint louis, MO 63114
3146598500
MDR Report Key16607064
Report Number3007222345-2023-00016
Device Sequence Number12299256
Product Code JAK
UDI-Device Identifier00815686020613
UDI-Public00815686020613
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model NumberINS-0392
Device Catalogue NumberINS-0392
Device Lot Number04990210223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPIN THORACIC NAVIGATION SYSTEM.
Patient SexUnknown